Indiana, 2020

Hail and Damaging Winds in Indiana, June 10, 2020

June 10, 2020 · NWS IWX · 63 events in 12 counties and zones

Remnant circulation from tropical storm Cristobal combined with strong, negatively tilted phasing shortwave disturbance moved across the area providing strong synoptic winds ahead of the storms. Strong, dynamic cold front initiated storms just after the noon hour with damaging winds, hail, and heavy rain observed during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
63

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Remnant circulation from tropical storm Cristobal combined with strong, negatively tilted phasing shortwave disturbance moved across the area providing strong synoptic winds ahead of the storms. Strong, dynamic cold front initiated storms just after the noon hour with damaging winds, hail, and heavy rain observed during the afternoon. Strong post frontal drying within fierce mid level dry intrusion yielded 40 to 60 mph wind gusts and blowing dust late afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 10, 10:34 AM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 10, 10:34 AM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1134 AM EDT Wed Jun 10 2020

.SYNOPSIS...
Issued at 328 AM EDT Wed Jun 10 2020

Severe thunderstorms capable of damaging wind gusts are expected
today, roughly from noon to 8 PM eastern time. Damaging wind
gusts may be most widespread toward Interstate 69 and eastward
into Ohio. The extended forecast remains largely dry at this
time.

&&

.UPDATE...
Issued at 1135 AM EDT Wed Jun 10 2020

Continued strong confidence in multiple severe weather events,
especially eastern half of CWA this afternoon. Area of concern
developing on leading edge of dryline advancing eastward into
southwest Indiana/KEVV vicinity. Hi-res satellite data showing
rapid transition to convective streets and sheared towering
cumulus field. As this embedded mesoscale vorticity lifts north-
northeast. Effective shear, with speed shear largely attributing,
to 50-55 knots over northern Indiana coincident with moderate to
strong unstable airmass. Pockets of heating with surface
temperatures into middle 80s and dewpoints in middle 70s with
3000-3500 J/kg SBCAPE early this afternoon will continue to
provide upscale growth of linear segments, potential LEWP with an
embedded tornado, though by far the greatest risk is for
widespread damaging wind gusts, significant tree and possible
structural damage in isolated areas.

&&

.SHORT TERM...(This Afternoon through Thursday)
Issued at 328 AM EDT Wed Jun 10 2020

Severe thunderstorms capable of damaging wind gusts are expected
this afternoon and evening. The meteorology is described in the
below paragraphs. The basics are: discrete thunderstorms can develop
in the early afternoon and are expected to then form into a squall
line near and east of Interstate 69, tracking through northwest
Ohio. The initial starting point of the thunderstorms offers medium
confidence, but is perhaps near Indiana route 15. High confidence in
damaging wind gusts as the primary hazard. The threat ends
near/after 8 PM EDT.

&&

.LONG TERM...(Thursday Night through Tuesday)
Issued at 328 AM EDT Wed Jun 10 2020

An upper-level trough digs in later Friday into Saturday with a
secondary cold front at 850 mb. The GFS has been adamant about rain
chances with this feature and it now seems the ECMWF is jumping on
board. However, timing varies. Thereafter, guidance attempts to
develop a cut-off low over the Northeast US (00z GFS) to the eastern
Great Lakes (00z ECMWF) as a towering ridge centered over Texas
overtakes the aformentioned upper-level trough. For now, will focus
on getting through today's severe thereat and carry on in the
extended with limited/nil rain chances.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) Issued
at 643 AM EDT Wed Jun 10 2020

Medium confidence on the VFR ceilings holding on through much of
the critical TAF period at FWA until the thunderstorms arrive.
There could be some lingering showers or storms at FWA beyond the
21z end time, but 17-21z looks to be when the bulk of the storms
are expected to move through. A pocket of MVFR ceilings may
rotate through as the cold front exits, but decided to hold on to
VFR ceilings for the time being.

SBN could see a few rounds of showers and thunderstorms today.
Confidence is medium given the showers that are approaching from
eastern Illinois. However, the best window of opportunity was
provided in the TAF. Brief windows of VFR ceilings are possible
in the critical TAF period but are tricky to pinpoint. MVFR
ceilings offer higher confidence compared to FWA, especially
overnight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from 3 PM CDT this afternoon through
     Thursday morning for INZ003.

MI...Beach Hazards Statement from 4 PM EDT this afternoon through
     Thursday morning for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 11 AM EDT Thursday for LMZ043-046.

&&

UPDATE...Murphy
SYNOPSIS...Brown
SHORT TERM...Brown
LONG TERM...Brown
Aviation...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 10, 2:58 AM EST, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
358 AM EDT Wed Jun 10 2020

INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015-
016-024-025-110800-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
358 AM EDT Wed Jun 10 2020

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms capable of producing damaging wind gusts are expected
today. Please ensure you have a reliable method to receive weather
watches and warnings.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

INZ003-MIZ077-110800-
La Porte-Berrien-
358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Additionally, thunderstorms today could produce locally damaging wind
gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous beach conditions are expected again on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

INZ004-012>015-020-022-110800-
St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-
358 AM EDT Wed Jun 10 2020 /258 AM CDT Wed Jun 10 2020/

This Hazardous Weather Outlook is for northern Indiana.

.DAY ONE...Today and tonight.

Thunderstorms today could produce locally damaging wind gusts.
However, the severe thunderstorm risk is greatest toward eastern
Indiana, northwest Ohio and southeast Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

LMZ043-046-110800-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
358 AM EDT Wed Jun 10 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms are possible tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small Craft Advisory.

In the hours before

Special weather statement, Jun 10, 11:25 AM EST, 35 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1225 PM EDT Wed Jun 10 2020

INZ005-014>016-101700-
Kosciusko-Marshall-Fulton-Elkhart-
1225 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ELKHART...CENTRAL
FULTON...NORTHWESTERN KOSCIUSKO AND EASTERN MARSHALL COUNTIES...

At 1225 PM EDT, a strong thunderstorm was located near Rochester,
moving north at 65 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Argos and Mentone around 1240 PM EDT.
  Bourbon around 1245 PM EDT.
  Nappanee and Bremen around 1255 PM EDT.

Other locations impacted by this storm include Etna Green, Hoffman
Lake, Inwood, Atwood, Nyena Lake, Hastings, Athens, Walnut,
Tippecanoe and Old Tip Town.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
north central Indiana.

LAT...LON 4147 8619 4146 8583 4100 8615 4100 8617
      4097 8617 4094 8619 4097 8634
TIME...MOT...LOC 1625Z 201DEG 56KT 4103 8625

HAIL...0.25IN
WIND...40MPH

JBALL
Special weather statement, Jun 10, 11:29 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1229 PM EDT Wed Jun 10 2020

INZ005-006-016-MIZ079-080-101700-
Lagrange-Kosciusko-Elkhart-Branch-St. Joseph-
1229 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELKHART...NORTH CENTRAL
KOSCIUSKO...WESTERN LAGRANGE...ST. JOSEPH AND WEST CENTRAL BRANCH
COUNTIES...

At 1228 PM EDT, a strong thunderstorm was located over Milford,
moving northeast at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Goshen, Sturgis, Three Rivers, Syracuse, Middlebury, Constantine,
Milford, White Pigeon, Centreville, Colon, Millersburg, New Paris,
Benton, Nottawa, Scott, Mendon, Shipshewana, Honeyville, Klinger Lake
and Fishers Lake.

This includes Interstate 80 in Indiana between mile markers 104 and
120.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4198 8522 4152 8563 4152 8566 4149 8566
      4134 8579 4138 8590 4206 8560
TIME...MOT...LOC 1628Z 206DEG 49KT 4142 8580

HAIL...0.25IN
WIND...40MPH

FISHER
Special weather statement, Jun 10, 11:33 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1233 PM EDT Wed Jun 10 2020

INZ005-016-101700-
Kosciusko-Elkhart-
1233 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELKHART AND NORTHWESTERN
KOSCIUSKO COUNTIES...

At 1232 PM EDT, a strong thunderstorm was located near
Hastings, moving north at 65 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Elkhart, Goshen, Nappanee, Dunlap, Middlebury, Bristol, Milford, New
Paris, Hastings, Southwest, Foraker, Clunette, Gravelton and
Waterford Mills.

This includes Interstate 80 in Indiana between mile markers 96 and
104.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4174 8566 4171 8566 4130 8593 4132 8601
      4175 8590
TIME...MOT...LOC 1632Z 197DEG 55KT 4139 8593

HAIL...0.50IN
WIND...50MPH

FISHER
Special weather statement, Jun 10, 11:43 AM EST, 17 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1243 PM EDT Wed Jun 10 2020

INZ015-022>024-101715-
Miami-Wabash-Cass-Fulton-
1243 PM EDT Wed Jun 10 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WABASH...
SOUTHEASTERN FULTON...EASTERN CASS AND MIAMI COUNTIES...

At 1243 PM EDT, a strong thunderstorm was located near Kokomo, moving
north northeast at 60 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Peru, Rochester, Grissom Afb, Akron, Walton, Bunker Hill, Mexico,
Lincoln, Wells, Galveston, Miami, Erie, Denver, Roann, Macy, Onward,
Bennetts Switch, Nyena Lake, Deedsville and Wawpecong.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4108 8616 4105 8602 4104 8602 4104 8600
      4100 8582 4056 8605 4056 8632
TIME...MOT...LOC 1643Z 197DEG 53KT 4054 8621

HAIL...0.50IN
WIND...50MPH

FISHER

The radar

The Northern Indiana radar (KIWX), 82 km away, was scanning. The volume nearest the first event began at 17:02 UTC.

Open the radar archive at this moment

Event by event

55 thunderstorm wind, 8 hail. Local standard time, as filed.

Thunderstorm Wind, Miami

When
June 10, 12:00 PM EST to 12:01 PM EST
Where
Miami County, 1.38 mi N of Bunker Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.690, -86.100

A six to eight inch diameter tree fell.

Thunderstorm Wind, Elkhart

When
June 10, 12:15 PM EST to 12:25 PM EST
Where
Elkhart County, 0.69 mi N of Goshen
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.590, -85.830

Numerous trees down across the city of Goshen.

Thunderstorm Wind, Lagrange

When
June 10, 12:35 PM EST to 12:36 PM EST
Where
Lagrange County, 1.48 mi NNW of Eddy
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.550, -85.440

The public reported a tree down onto a house and car.

Thunderstorm Wind, Grant

When
June 10, 12:40 PM EST to 12:41 PM EST
Where
Grant County, 0.87 mi NE of Swayzee
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.510, -85.820

The public reported roof damage to a home with a dozen or so shingles bent or missing.

Hail, Elkhart

When
June 10, 12:41 PM EST to 12:42 PM EST
Where
Elkhart County, 2.49 mi SE of Elkhart Midway Arpt
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
41.600, -85.880

Thunderstorm Wind, Wabash

When
June 10, 12:42 PM EST to 12:43 PM EST
Where
Wabash County, 2.09 mi NE of Roann
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.940, -85.890

Hog barn destroyed by strong wind gust.

Thunderstorm Wind, Miami

When
June 10, 12:45 PM EST to 12:46 PM EST
Where
Miami County, 0.52 mi E of Converse
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.580, -85.860

Emergency management officials reported two large trees down, one onto a home.

Thunderstorm Wind, Grant

When
June 10, 12:47 PM EST to 12:48 PM EST
Where
Grant County, 0.87 mi NE of Swayzee
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.510, -85.820

Roof damage with a dozen or so shingles bent or missing.

Thunderstorm Wind, Grant

When
June 10, 12:47 PM EST to 12:50 PM EST
Where
Grant County, 0.69 mi N of Swayzee
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.510, -85.830

Multiple large trees and branches downed. A tree fell onto a house with another onto a camper.

Thunderstorm Wind, Noble

When
June 10, 12:47 PM EST to 12:48 PM EST
Where
Noble County, 3.7 mi E of Wilmot
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.330, -85.580

EM reports tree in roadway.

Hail, Miami

When
June 10, 12:50 PM EST to 12:51 PM EST
Where
Miami County, 0.52 mi E of Amboy
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
40.600, -85.920

Thunderstorm Wind, Kosciusko

When
June 10, 12:50 PM EST to 12:51 PM EST
Where
Kosciusko County, 1.25 mi ENE of Oswego
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.330, -85.760

Large tree down on power lines on southeast side of Lake Tippecanoe. E County Road 650 N.

Thunderstorm Wind, Lagrange

When
June 10, 12:51 PM EST to 12:52 PM EST
Where
Lagrange County, 1.48 mi NNW of Eddy
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.550, -85.440

Tree down on house and car.

Thunderstorm Wind, Wabash

When
June 10, 12:52 PM EST to 12:55 PM EST
Where
Wabash County, North Manchester
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.000, -85.770

Numerous large tree branches down including one uprooted.

Thunderstorm Wind, Noble

When
June 10, 12:53 PM EST to 12:54 PM EST
Where
Noble County, 0.52 mi W of Ligonier
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.470, -85.590

EM reports tree blocking roadway.

Hail, Wabash

When
June 10, 12:55 PM EST to 12:56 PM EST
Where
Wabash County, 1.73 mi NE of Mt Vernon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.690, -85.800

Thunderstorm Wind, Noble

When
June 10, 12:55 PM EST to 12:57 PM EST
Where
Noble County, 1.48 mi NNE of Brimfield
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.470, -85.390

EM reports power lines down.

Thunderstorm Wind, Miami

When
June 10, 12:56 PM EST to 12:58 PM EST
Where
Miami County, Converse
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
40.580, -85.870

Two large trees down. One in the street and the other on a house.

Thunderstorm Wind, Noble

When
June 10, 12:56 PM EST to 12:57 PM EST
Where
Noble County, 0.86 mi NE of Wilmot
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.330, -85.640

EM reports power lines down.

Thunderstorm Wind, Lagrange

When
June 10, 1:00 PM EST to 1:02 PM EST
Where
Lagrange County, 0.69 mi S of Plato
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.640, -85.330

Several trees down. Estimated 12 inch diameter.

Thunderstorm Wind, Lagrange

When
June 10, 1:00 PM EST to 1:01 PM EST
Where
Lagrange County, 2.18 mi WSW of Plato
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.640, -85.370

Two semi trucks blown over on US-20.

Thunderstorm Wind, Lagrange

When
June 10, 1:00 PM EST to 1:05 PM EST
Where
Lagrange County, 0.69 mi S of Lagrange
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.640, -85.420

Numerous limbs and trees down.

Thunderstorm Wind, Wabash

When
June 10, 1:00 PM EST to 1:01 PM EST
Where
Wabash County, 1.25 mi WNW of Wabash Arpt
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
40.780, -85.820

Damage in the area included roof damage and a large metal cart was blown over. The railroad tracks also sustained damage. Time estimated by radar.

Thunderstorm Wind, Wabash

When
June 10, 1:05 PM EST to 1:06 PM EST
Where
Wabash County, 0.69 mi N of North Manchester
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.010, -85.770

Tree fell on house. Time estimated by radar.

Thunderstorm Wind, Huntington

When
June 10, 1:07 PM EST to 1:15 PM EST
Where
Huntington County, 0.69 mi N of Andrews
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.860, -85.600

EM reports multiple 2-3 FT diameter trees down onto power lines.

Thunderstorm Wind, Miami

When
June 10, 1:08 PM EST to 1:09 PM EST
Where
Miami County, Converse
Measured
70 kt (81 mph) measured gust
Reported by
Public
Coordinates
40.580, -85.870

Measured gust on anemometer. 12 inch thick tree limbs also down.

Thunderstorm Wind, Huntington

When
June 10, 1:08 PM EST to 1:15 PM EST
Where
Huntington County, 0.69 mi N of Andrews
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.860, -85.600

EM reports widespread tree damage with trees on houses, cars, and power lines.

Thunderstorm Wind, Lagrange

When
June 10, 1:08 PM EST to 1:09 PM EST
Where
Lagrange County, 2.59 mi W of South Milford
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.530, -85.320

Two trees in roadway.

Thunderstorm Wind, Lagrange

When
June 10, 1:10 PM EST to 1:11 PM EST
Where
Lagrange County, 2.07 mi NE of Brighton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.740, -85.290

EM relayed reports of vehicles blown over on Indiana Toll Road at MM 128.

Thunderstorm Wind, Lagrange

When
June 10, 1:10 PM EST to 1:12 PM EST
Where
Lagrange County, 6.31 mi ENE of Brighton
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.760, -85.210

EM reported multiple trees down.

Thunderstorm Wind, Steuben

When
June 10, 1:10 PM EST to 1:12 PM EST
Where
Steuben County, 2.76 mi S of Orland
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.690, -85.170

EM reports multiple trees down.

Hail, Wabash

When
June 10, 1:14 PM EST to 1:15 PM EST
Where
Wabash County, 2.76 mi N of Dora
Measured
1 in hail
Reported by
Public
Coordinates
40.840, -85.670

Thunderstorm Wind, Huntington

When
June 10, 1:15 PM EST to 1:20 PM EST
Where
Huntington County, 1.73 mi NE of Monument City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.800, -85.580

High winds caused power lines to spark. Home was set on fire and destroyed.

Thunderstorm Wind, Huntington

When
June 10, 1:16 PM EST to 1:18 PM EST
Where
Huntington County, 0.69 mi N of Goblesville
Measured
60 kt (69 mph) estimated gust
Injuries
2 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
40.990, -85.520

Two golfers injured at Clear Creek Golf Course when the hut they were sheltering in was destroyed by the wind.

Thunderstorm Wind, Whitley

When
June 10, 1:18 PM EST to 1:19 PM EST
Where
Whitley County, 0.52 mi W of South Whitley
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.080, -85.630

EM reports large tree down on road.

Thunderstorm Wind, Noble

When
June 10, 1:19 PM EST to 1:20 PM EST
Where
Noble County, 0.52 mi E of Rome City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.500, -85.370

EM reports power lines down.

Thunderstorm Wind, Huntington

When
June 10, 1:20 PM EST to 1:21 PM EST
Where
Huntington County, Luther
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.000, -85.570

Large tree down at intersection of SR 114 and SR 5.

Thunderstorm Wind, Noble

When
June 10, 1:20 PM EST to 1:25 PM EST
Where
Noble County, 3.18 mi ESE of Brimfield
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.440, -85.340

Numerous large trees down in area.

Thunderstorm Wind, Grant

When
June 10, 1:24 PM EST to 1:25 PM EST
Where
Grant County, 1.38 mi N of Sweetsers
Measured
66 kt (76 mph) measured gust
Reported by
Public
Coordinates
40.590, -85.770

Thunderstorm Wind, Wabash

When
June 10, 1:24 PM EST to 1:27 PM EST
Where
Wabash County, La Fontaine
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.670, -85.720

Several trees down.

Thunderstorm Wind, Whitley

When
June 10, 1:25 PM EST to 1:26 PM EST
Where
Whitley County, 0.69 mi N of Laud
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.060, -85.450

Trained spotter estimated 60 mph gust.

Thunderstorm Wind, Whitley

When
June 10, 1:25 PM EST to 1:26 PM EST
Where
Whitley County, 2.5 mi ENE of Peabody
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.100, -85.480

Thunderstorm Wind, Whitley

When
June 10, 1:28 PM EST to 1:30 PM EST
Where
Whitley County, 0.86 mi SW of Columbia City
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.160, -85.490

Estimated 6 inch diameter tree fell with winds estimated 50 to 60 mph. Also pea sized hail.

Thunderstorm Wind, Whitley

When
June 10, 1:30 PM EST to 1:33 PM EST
Where
Whitley County, 1.48 mi SSW of Washington Center
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.030, -85.530

Several tree limbs down.

Thunderstorm Wind, Whitley

When
June 10, 1:30 PM EST to 1:35 PM EST
Where
Whitley County, 0.86 mi SW of Churubusco
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.220, -85.330

EM reports multiple barns blown down.

Thunderstorm Wind, Whitley

When
June 10, 1:30 PM EST to 1:31 PM EST
Where
Whitley County, 3.32 mi SW of Tri Lakes
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.220, -85.480

EM Reports large tree down.

Thunderstorm Wind, Whitley

When
June 10, 1:35 PM EST to 1:37 PM EST
Where
Whitley County, 2.08 mi NW of Churubusco
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.250, -85.350

EM reports 2 large trees down.

Thunderstorm Wind, Allen

When
June 10, 1:45 PM EST to 1:46 PM EST
Where
Allen County, 2.32 mi NNW of Brookside Estates
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.180, -85.100

Trained spotter estimated 60 mph at Interstate 69 and State Route 1.

Hail, Allen

When
June 10, 1:58 PM EST to 1:59 PM EST
Where
Allen County, 1.56 mi W of Greendale
Measured
1 in hail
Reported by
Public
Coordinates
41.100, -85.150

Thunderstorm Wind, Steuben

When
June 10, 2:00 PM EST to 2:01 PM EST
Where
Steuben County, Ellis
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.630, -84.920

EM reports tree down.

Thunderstorm Wind, Steuben

When
June 10, 2:00 PM EST to 2:01 PM EST
Where
Steuben County, 0.69 mi N of Angola
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.640, -85.000

Two large trees fell.

Thunderstorm Wind, Steuben

When
June 10, 2:05 PM EST to 2:08 PM EST
Where
Steuben County, Fremont
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.730, -84.930

EM reports numerous trees down.

Hail, Wabash

When
June 10, 2:32 PM EST to 2:33 PM EST
Where
Wabash County, 1.73 mi NE of Mt Vernon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.690, -85.800

Thunderstorm Wind, Allen

When
June 10, 2:40 PM EST to 2:45 PM EST
Where
Allen County, 2.81 mi N of Hessan Castle
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.020, -85.070

Multiple 4 to 5 inch branches down, mobile home skirting damaged, garden sheds blown from original locations.

Thunderstorm Wind, Allen

When
June 10, 2:41 PM EST to 2:42 PM EST
Where
Allen County, (Fwa)baer Fld Ft Way
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
40.980, -85.180

Thunderstorm Wind, Allen

When
June 10, 2:53 PM EST to 2:55 PM EST
Where
Allen County, 2.76 mi S of Cedarville
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.160, -85.020

Power poles broken. 3 inch tree limbs broken. Report from MPing.

Hail, Allen

When
June 10, 3:08 PM EST to 3:09 PM EST
Where
Allen County, Hessan Castle
Measured
1.25 in hail
Reported by
Public
Coordinates
40.980, -85.080

Report from MPing. Half Dollar size hail.

Thunderstorm Wind, Allen

When
June 10, 3:12 PM EST to 3:14 PM EST
Where
Allen County, New Haven
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.070, -85.020

Trained spotter estimated 60 mph gusts based on numerous branches down.

Thunderstorm Wind, Allen

When
June 10, 3:12 PM EST to 3:15 PM EST
Where
Allen County, 1.04 mi E of Royal Oaks
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.100, -85.060

Three ft diameter tree snapped.

Thunderstorm Wind, Allen

When
June 10, 3:12 PM EST to 3:14 PM EST
Where
Allen County, 1.71 mi WNW of Thurman
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.130, -85.030

Spotter reported shingles town off roof.

Hail, Allen

When
June 10, 3:15 PM EST to 3:16 PM EST
Where
Allen County, 1.73 mi NW of Brookside Estates
Measured
1.5 in hail
Reported by
Public
Coordinates
41.170, -85.100

Report from MPing. Ping Pong Ball size hail.

Thunderstorm Wind, Allen

When
June 10, 3:15 PM EST to 3:16 PM EST
Where
Allen County, Meadowbrook
Measured
55 kt (63 mph) estimated gust
Reported by
Public
Coordinates
41.070, -85.030

Tree on house.

Thunderstorm Wind, Wells

When
June 10, 3:38 PM EST to 3:39 PM EST
Where
Wells County, 0.69 mi N of Bluffton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.740, -85.170

One tree down and several branches on the north side of Bluffton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2020Every state in 2020This day in weather historyWarnings in Indiana, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 901369, 901370, 912778, 912779, 901360, 901371, 912780, 901374, 901375, 901376, 901361, 901377, 901378, 901379, 901380, 901363, 901381, 901382, 901383, 901393, 901394, 901395, 901396, 901397, 901398, 901384, 901399, 901400, 901402, 901403, 901404, 901364, 901406, 901407, 901888, 901890, 901893, 901896, 901385, 901901, and more.